An Unusual Case of Drug-Induced Acute Pancreatitis

Andrea Vo, Stanley Yakubov, Colleen Smith, Mark Tratenberg, Elizabeth Sedlis-Singer, Vijay Shetty

Abstract


We report a rare case of drug-induced pancreatitis in a patient receiving repaglinide antidiabetic therapy. A patient with type 2 diabetes mellitus presented with severe abdominal cramping, nausea, and vomiting. Three months prior to symptoms, repaglinide was added to the patient’s current regimen of metformin. The patient was diagnosed with acute pancreatitis, treatment was initi- ated, and repaglinide was discontinued. There was no history of pancreatitis or other risk factors such as history of gallstones, alcohol abuse, or hypertriglyceridemia. The patient reported resolution of symptoms following discontinuation of repaglinide. Considering the temporal relationship of his symptoms to the addition of repaglinide to his existing antidiabetic regimen, this case strongly suggests a possible causal link between repaglinide and the etiology of acute pancreatitis in this patient. 


Keywords


Acute Pancreatitis; drug-induced pancreatitis; pancreatitis

Full Text:

PDF


DOI: http://dx.doi.org/10.23861/EJBM201530636

Refbacks

  • There are currently no refbacks.